Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 33, NWS Topeka, KS

May 29, 2015Anderson County, Franklin County, Kansas

NWS Topeka, KS issued this river flood warning at May 29, 2015, 6:40 PM CDT for Anderson County, Franklin County, Kansas. It took effect at May 29, 2015, 10:27 PM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 29, 2015, 6:40 PM CDT (23:40 UTC)
In effect from
May 29, 2015, 10:27 PM CDT
Expired
May 30, 2015, 10:32 PM CDT
In force
24 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

Counties Anderson County, KS, Franklin County, KS

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WGUS43 KTOP 292340
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
640 PM CDT FRI MAY 29 2015

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC003-059-300740-
/O.NEW.KTOP.FL.W.0033.150530T0327Z-150531T0332Z/
/SIPK1.1.ER.150530T0327Z.150530T0600Z.150530T1532Z.NO/
640 PM CDT FRI MAY 29 2015

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Pottawatomie Creek near Scipio .
* from this evening to Saturday evening.
* At  6:16 PM Friday the stage was 20.1 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 24.4 feet by early Saturday morning.The river will fall 
  below flood stage by late Saturday morning.
* Impact...At 25.0 feet...Water flows across Ohio Road about a quarter
  mile north of the creek.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$
5 follow-up statements
671 
WGUS83 KTOP 292344
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
644 PM CDT FRI MAY 29 2015

...The Flood Warning continues for the following streams in Kansas...

  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties

...The Flood Warning continues for the following streams in Kansas..
  Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC031-111-300744-
/O.CON.KTOP.FL.W.0018.000000T0000Z-150531T0414Z/
/NEOK1.2.ER.150524T0915Z.150525T2145Z.150530T1014Z.NO/
644 PM CDT FRI MAY 29 2015

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* until Saturday evening.
* At  6:30 PM Friday the stage was 24.0 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday morning.
* Impact...At 23.0 feet...Water overtops Road 145 on the west side of 
  the bridge over the Neosho River.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC059-139-300744-
/O.EXT.KTOP.FL.W.0032.150529T2344Z-150531T1536Z/
/QNMK1.1.ER.150529T1841Z.150529T2215Z.150530T2136Z.NO/
644 PM CDT FRI MAY 29 2015

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until Sunday morning.
* At  5:15 PM Friday the stage was 20.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.6 feet by 
  early Saturday morning. The river will fall below flood stage 
  Saturday afternoon.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday afternoon.


&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$

KSC003-059-300744-
/O.CON.KTOP.FL.W.0033.150530T0327Z-150531T0332Z/
/SIPK1.1.ER.150530T0327Z.150530T0600Z.150530T1532Z.NO/
644 PM CDT FRI MAY 29 2015

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* from this evening to Saturday evening.
* At  6:31 PM Friday the stage was 20.3 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 24.4 feet by early Saturday morning.The river will fall 
  below flood stage by late Saturday morning.
* Impact...At 25.0 feet...Water flows across Ohio Road about a quarter
  mile north of the creek.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$
469 
WGUS83 KTOP 301018
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
518 AM CDT SAT MAY 30 2015

...The Flood Warning continues for the following streams in Kansas...

  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties
  Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties

...The Flood Warning continues for the following streams in Kansas..
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC031-111-301818-
/O.EXT.KTOP.FL.W.0018.000000T0000Z-150531T1900Z/
/NEOK1.2.ER.150524T0915Z.150525T2145Z.150531T0100Z.NO/
518 AM CDT SAT MAY 30 2015

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* until Sunday afternoon.
* At  4:30 AM Saturday the stage was 24.0 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast. 
* Forecast...The river is forecast to remain near 24.0 ft this
  morning. The river will fall below flood stage late Saturday
  evening. 
* Impact...At 23.0 feet...Water overtops Road 145 on the west side
  of the bridge over the Neosho River.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC059-139-301818-
/O.EXT.KTOP.FL.W.0032.000000T0000Z-150531T1827Z/
/QNMK1.1.ER.150529T1841Z.150530T1200Z.150531T0027Z.NO/
518 AM CDT SAT MAY 30 2015

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until Sunday afternoon.
* At  5:15 PM Friday the stage was 20.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is forecast to crest near 22.0 feet early
  this morning. The river is forecast to fall below flood stage early
  Saturday evening.
* Impact...At 17.0 feet...Lowland areas along the river flood.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$

KSC003-059-301818-
/O.CON.KTOP.FL.W.0033.000000T0000Z-150531T0332Z/
/SIPK1.1.ER.150530T0430Z.150530T1200Z.150530T1532Z.NO/
518 AM CDT SAT MAY 30 2015

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* until this evening.
* At  4:45 AM Saturday the stage was 24.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The creek is forecast to crest around 24.4 ft early this
  morning. The creek will fall below flood stage early this
  afternoon.
* Impact...At 23.6 feet...Farmers field to the north of the creek
  near Ohio Road floods.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$
431 
WGUS83 KTOP 301404
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
904 AM CDT SAT MAY 30 2015

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties

...The Flood Warning continues for the following streams in Kansas...

  Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC031-111-302204-
/O.EXT.KTOP.FL.W.0018.000000T0000Z-150601T0234Z/
/NEOK1.2.ER.150524T0915Z.150525T2145Z.150531T0834Z.NO/
904 AM CDT SAT MAY 30 2015

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* until Sunday evening.
* At  8:30 AM Saturday the stage was 23.9 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday morning.
* Impact...At 23.0 feet...Water overtops Road 145 on the west side of 
  the bridge over the Neosho River.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC003-059-302204-
/O.EXT.KTOP.FL.W.0033.000000T0000Z-150531T0651Z/
/SIPK1.1.ER.150530T0430Z.150530T1246Z.150530T1851Z.NO/
904 AM CDT SAT MAY 30 2015

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* until late tonight.
* At  8:46 AM Saturday the stage was 24.4 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 25.0 feet...Water flows across Ohio Road about a quarter
  mile north of the creek.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC059-139-301434-
/O.CAN.KTOP.FL.W.0032.000000T0000Z-150531T1827Z/
/QNMK1.1.ER.150529T1841Z.150529T2215Z.150530T1010Z.NO/
904 AM CDT SAT MAY 30 2015

The Flood Warning is cancelled for
  The Marais Des Cygnes River near Quenemo.
* At  7:25 AM Saturday the stage was 16.4 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at  5:10 AM Saturday.
* Forecast...The river will continue to fall to 9.8 feet by Sunday 
  morning.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$
752 
WGUS83 KTOP 301859
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
159 PM CDT SAT MAY 30 2015

...The Flood Warning continues for the following streams in Kansas...

  Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC031-111-310259-
/O.EXT.KTOP.FL.W.0018.000000T0000Z-150601T0651Z/
/NEOK1.2.ER.150524T0915Z.150525T2145Z.150531T1251Z.NO/
159 PM CDT SAT MAY 30 2015

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* until late Sunday night.
* At  1:30 PM Saturday the stage was 23.7 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday morning.
* Impact...At 23.0 feet...Water overtops Road 145 on the west side of 
  the bridge over the Neosho River.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC003-059-310259-
/O.EXT.KTOP.FL.W.0033.000000T0000Z-150531T0747Z/
/SIPK1.1.ER.150530T0430Z.150530T1246Z.150530T1947Z.NO/
159 PM CDT SAT MAY 30 2015

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* until late tonight.
* At  1:45 PM Saturday the stage was 23.9 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 23.6 feet...Farmers field to the north of the creek near
  Ohio Road floods.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$
639 
WGUS83 KTOP 302340
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
640 PM CDT SAT MAY 30 2015

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

...The Flood Warning continues for the following streams in Kansas..
  Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC031-111-310740-
/O.CON.KTOP.FL.W.0018.000000T0000Z-150601T0651Z/
/NEOK1.2.ER.150524T0915Z.150525T2145Z.150531T1251Z.NO/
640 PM CDT SAT MAY 30 2015

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* until late Sunday night.
* At  6:30 PM Saturday the stage was 23.6 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday morning.
* Impact...At 23.0 feet...Water overtops Road 145 on the west side of 
  the bridge over the Neosho River.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC003-059-310010-
/O.CAN.KTOP.FL.W.0033.000000T0000Z-150531T0747Z/
/SIPK1.1.ER.150530T0430Z.150530T1246Z.150530T2208Z.NO/
640 PM CDT SAT MAY 30 2015

The Flood Warning is cancelled for
  The Pottawatomie Creek near Scipio .
* At  6:16 PM Saturday the stage was 22.6 feet.
* Flood stage is 23.0 feet.
* Fell below flood stage at  5:08 PM Saturday.
* Forecast...The river will continue to fall to 15.6 feet by Sunday 
  morning.
* Impact...At 23.0 feet...The creek begins to flow out of its banks 
  near Ohio Road.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 29, 6:29 PM CDT, 11 minutes earlier.

Area forecast discussion, May 29, 6:29 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
629 PM CDT Fri May 29 2015

...Update to aviation forecast discussion...

.SHORT TERM...(This Evening through Saturday)
Issued at 301 PM CDT FRI MAY 29 2015

A persistent northward moisture flux into eastern KS has been
ongoing for much of the day, but has very gradually shifted east
this afternoon. Rainfall rates have been light to moderate with a
few heavy pockets, but by shear persistence 12 hour rainfall totals
in the 1-3 inch range have been common south of an Emporia to
Lawrence line. Individual vorticity maxima translating through the
flow throughout the day have produced locally enhanced rain rates,
with the strongest vort max now in far northeast Oklahoma and moving
steadily north northeast. Rain rates with this system appear to be
rather impressive, but the continued slow west-to-east push of drier
air into eastern KS should keep the bulk of this deep moisture plume
just to the east of the forecast area...perhaps having a glancing
influence on Anderson and Franklin counties. Assuming this heavier
rainfall stays east of the area, would be able to cancel the flash
flood watch late this afternoon as overnight activity should be more
scattered and progressive in nature.

Regarding later precip potential, a surface trough was oriented SW
to NE through the Concordia area while a true cold front associated
with the strong upper trough was now surging across south central
Nebraska. Along and immediately behind this front, expect scattered
convection to develop through the evening hours as it moves across
the forecast area...perhaps lasting into the early morning hours in
east central KS. Instability will be quite weak as the front moves
through with less than 1000 J/kg of CAPE. However, given the cool
temperatures aloft with the upper trough moving overhead, could see
a few storms produce small hail. All told, feel that the potential
for severe weather is very low. Also, as previously stated,
convection should be scattered and progressive in nature, so
additional flash flooding is unlikely.

Saturday will start out cloudy, and clouds may persist into the
early afternoon. Expect breezy conditions with cool temperatures in
the middle to upper 60s. Temperatures will be highly dependent upon
persistence of cloud cover, with the current forecast expecting
sunshine by mid afternoon.

.LONG TERM...(Saturday Night through Friday)
Issued at 301 PM CDT FRI MAY 29 2015

Ridge of surface high pressure moves across central and eastern
KS Saturday night with clearing skies and cooler temps. Ridge then
slowly moves off to the east as northwesterly flow aloft sets up
for Sunday through Tuesday. Normally this would be a dry pattern,
and have kept the area mostly dry, but any system that develops
over the High Plains of western Nebraska could drift southeast
into north central KS. So, have occasional low POPs that area into
the first part of the work week. From Wednesday through Friday,
upper ridge moves east and we are in weak flow aloft with the
outside chance of weak shortwaves topping the ridge creating
thunderstorm chances. Best chances will be in the north central
and far northern counties, but confidence for any specific period
that far out is not high. Thus, have low chance POPs west and
north during that time.

As heights build aloft associated with low-level warm air
advection, temperatures will warm through the period. Lows should
warm from the upper 40s to lower 50s Saturday morning to the
middle 60s by mid week. Highs in the 70 to 75 degree range
Saturday will rise into the lower to middle 80s for the middle to
latter part of the work week.

&&

.AVIATION...(For the 00Z TAFs through 00Z Saturday Evening)
Issued at 628 PM CDT FRI MAY 29 2015

For the 00z TAFs, MVFR cloud cover has begun to scatter out some,
however these improving cigs will be short-lived as a cold front
will move through the region tonight, bringing some scattered
showers and thunderstorms. There is some model discrepancy with the
exact timing of this precipitation, but it should be fairly
progressive with the TAF sites likely dry by 06/07z. Model soundings
show MVFR cigs quickly building back in with this precipitation, with
some guidance suggesting even IFR cigs, so have at least introduced
scattered IFR cigs at this time. Cloud bases should lift a bit by late
morning/early afternoon, but anticipate MVFR cigs to persist through
much of the afternoon hours. Winds will veer to the north-northwest
with the frontal passage and become gusty overnight into Saturday
afternoon before diminishing.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Barjenbruch
LONG TERM...GDP
AVIATION...Hennecke
Hazardous weather outlook, May 29, 3:33 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
333 PM CDT FRI MAY 29 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-302045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
333 PM CDT FRI MAY 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A COLD FRONT
MOVES ACROSS THE AREA LATE THIS AFTERNOON THROUGH THE EVENING. A
FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS.

FLOODING OF THE NEOSHO AND MARAIS DES CYGNES RIVERS WILL CONTINUE
INTO THE SATURDAY. SEE THE LATEST FLOOD STATEMENT FOR DETAILED
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:06 PM CDTRiver Flood WarningTOPLyon29 hr
May 29, 10:24 AM CDTFlash Flood WatchTOPAnderson, Coffey, Franklin, Lyon, Osage5 hr
May 29, 11:01 AM CDTAreal Flood AdvisoryTOPAnderson, Coffey, Franklin, Lyon, Osage119 min
May 29, 2:22 PM CDTRiver Flood WarningTOPFranklin, Osage44 hr
May 29, 6:35 PM CDTSevere Thunderstorm WarningTOPRepublic40 min

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.